Alert archive / Kansas / Flash Flood Warnings in 2019

Flash Flood Warning 23, NWS Wichita, KS

May 24, 20197 counties in Kansas

NWS Wichita, KS issued this flash flood warning at May 24, 2019, 2:32 PM CDT for 7 counties in Kansas. It was in force for 7 hr. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2019, 2:32 PM CDT (19:32 UTC)
Expired
May 24, 2019, 9:58 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:25 PM CDTFLASH FLOOD1 Ssw Augusta, KSREPORTS AND PICTURES OF FLOODED ROADS IN AUGUSTA VIA TWITTER.
May 24, 3:27 PM CDTFLASH FLOOD2 E Downtown Wichita, KSNUMEROUS ROADS ACROSS THE CITY OF WICHITA HAVE BEEN BARRICADED AND CLOSED OFF.
May 24, 3:41 PM CDTFLASH FLOODAndover, KSSTREET FLOODING IS BEING REPORTED ACROSS THE CITY.
May 24, 3:56 PM CDTHEAVY RAIN 2.256 N El Dorado, KSSINCE 1PM.
May 24, 4:30 PM CDTFLASH FLOOD1 Se Augusta, KSDELAYED REPORT FROM MAY 24. RAPIDLY RISING WATER APPROACHING A HOME ON THE EAST SIDE OF AUGUSTA. RESIDENTS HAD TO EVACUATE. REPORT RELAYED VIA COOP OBSERVER.
May 24, 4:32 PM CDTFLASH FLOOD2 S Burns, KS4 TO 6 INCHES OF WATER OVER THE ROAD ON COUNTY ROADS JUST SOUTH OF THE BUTLER/MARION COUNTY LINE.
May 24, 4:38 PM CDTFLASH FLOODPotwin, KSEMERGENCY SERVICES RESPONDING TO POSSIBLE WATER RESCUE IN POTWIN. REPORTS OF HIGH WATER FLOWING INTO A HOME.
May 24, 5:30 PM CDTFLASH FLOOD4 S Maize, KSDELAYED REPORT. SIGNIFICANT FLASH FLOODING OCCURRED ALONG MAIZE ROAD BETWEEN 13TH AND 21ST IN NORTHWEST WICHITA. SEVERAL STALLED VEHICLES.
May 24, 5:30 PM CDTFLASH FLOOD5 Wnw Downtown Wichita, KSDELAYED REPORT. SWIFT FLOWING WATER 12-18 INCHES DEEP ON WOODCHUCK STREET IN NORTHWEST WICHITA.
May 24, 5:34 PM CDTFLASH FLOOD5 Ene Garden Plain, KSFLOODED ROADWAYS AT 215TH ST. W AND MAPLE
May 24, 5:34 PM CDTFLASH FLOOD5 Ene Garden Plain, KSFLOODED ROADWAYS AT 215TH ST. W AND MAPLE.
May 24, 5:34 PM CDTFLASH FLOOD5 Wnw Downtown Wichita, KSFLOODED ROADS AT RIDGE AND 13TH ST.
May 24, 5:39 PM CDTHEAVY RAIN 3.22 Ne Bel Aire, KS.
May 24, 5:39 PM CDTHEAVY RAIN 3.22 Ne Bel Aire, KS
May 24, 5:40 PM CDTFLASH FLOOD3 Se Downtown Wichita, KSMT. VERMONT NOT PASSABLE E OF GEROGE WASHINGTON BLVD DUE TO FLOOD WATERS.
May 24, 5:40 PM CDTFLASH FLOOD4 S Maize, KSWATER COVERING MAIZE ROAD SOUTH OF 21ST, WITH CARS STALLED OUT. VIDEO CAME IN THROUGH SOCIAL MEDIA.
May 24, 5:40 PM CDTFLASH FLOOD6 Ene Goddard, KSEM SENT A PICTURE OF DEEP WATER ON THE ROADWAY AT 119TH AND CENTRAL.
May 24, 5:41 PM CDTFLASH FLOOD1 E El Dorado, KSFLASH FLOODING FROM EL DORADO EAST ON HWY 54 TO ROSALIA. NORTH AND SOUTH ROADS FLOODED AND DEEP PONDING IN YARDS AND FIELD ALONG THIS STRETCH AS WELL.
May 24, 5:56 PM CDTFLASH FLOOD6 Ene Goddard, KS2 INCHES OF RAIN BETWEEN 500PM CDT AND 530PM CDT
May 24, 5:56 PM CDTFLASH FLOOD6 Ene Goddard, KS2 INCHES OF RAIN BETWEEN 500PM CDT AND 530PM CDT.
May 24, 5:56 PM CDTFLASH FLOODAugusta, KS4 TO 6 INCHES OF WATER OVER HWY 54 IN AUGUSTA
May 24, 5:56 PM CDTFLASH FLOODAugusta, KS4 TO 6 INCHES OF WATER OVER HWY 54 IN AUGUSTA.
May 24, 6:12 PM CDTFLASH FLOOD3 Nw Wichita Eisenhower, KSFOUR TO SIX CARS ARE HALF SUBMERGED WITH PEOPLE WADING THROUGH THE WATER TO GET OUT.
May 24, 6:24 PM CDTFLASH FLOOD6 S Bel Aire, KSVIDEO SHARED BY GMA/ABC NEWS VIA TWITTER OF SWIFT MOVING, DEEP WATER ALONG S BERKLEY DRIVE.
May 24, 6:37 PM CDTFLASH FLOODPotwin, KSRAINFALL OBSERVER IN POTWIN HAS RECEIVED 5.54 INCHES OF RAIN SINCE THIS MORNING, 2.05 INCHES OF THAT FELL IN THE PAST 35 MINUTES.
May 24, 7:54 PM CDTFLASH FLOOD2 N El Dorado, KSNORTHBOUND LANE OF HIGHWAY 77 NORTH OF EL DORADO AND SOUTH OF THE TURNPIKE ENTRANCE IS CLOSED DUE TO HIGH WATER.
May 24, 8:17 PM CDTFLASH FLOODEl Dorado, KSHIGHWAY 77 IS COMPLETELY CLOSED FROM 12TH STREET IN NORTHERN EL DORADO NORTH TO THE KS TURNPIKE ENTRANCE.
May 24, 8:21 PM CDTFLASH FLOOD4 W Rosalia, KSEMERGENCY CREWS RESPONDING TO A WATER RESCUE FOR A VEHICLE CAUGHT IN HIGH WATER ON A GRAVEL ROAD SOUTH OF HWY 54.
May 24, 8:24 PM CDTFLASH FLOOD2 N El Dorado, KSTWO FEET OF WATER IS FLOWING ACROSS HIGHWAY 77 BETWEEN EL DORADO AND THE KS TURNPIKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WGUS53 KICT 241932
FFWICT
KSC015-035-077-079-095-173-191-242330-
/O.NEW.KICT.FF.W.0023.190524T1932Z-190524T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
232 PM CDT Fri May 24 2019

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Northwestern Cowley County in south central Kansas...
  Sedgwick County in south central Kansas...
  Southeastern Harvey County in south central Kansas...
  Butler County in south central Kansas...
  Harper County in south central Kansas...
  Southeastern Kingman County in south central Kansas...
  Sumner County in south central Kansas...

* Until 630 PM CDT.

* At 229 PM CDT, a band of thunderstorms producing very heavy rain 
  was setting up from the Oklahoma border north through the greater 
  Wichita area. Up to one inch of rain has already fallen and an 
  additional 1 to 3 inches of rain is possible through this 
  afternoon. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Wellington,
  Park City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill,
  Maize, Clearwater, Anthony, Douglass, Sedgwick, Belle Plaine and
  Harper.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 27.
 Interstate 35 between Mile Markers 2 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3701 9834 3763 9776 3808 9722 3808 9652
      3768 9675 3700 9736

$$

Martin
3 follow-up statements
712 
WGUS53 KICT 242247
FFWICT
KSC015-035-077-079-095-173-191-250330-
/O.EXT.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
547 PM CDT Fri May 24 2019

The National Weather Service in Wichita has extended the

* Flash Flood Warning for...
  Northwestern Cowley County in south central Kansas...
  Sedgwick County in south central Kansas...
  Southeastern Harvey County in south central Kansas...
  Butler County in south central Kansas...
  Harper County in south central Kansas...
  Southeastern Kingman County in south central Kansas...
  Sumner County in south central Kansas...

* Until 1030 PM CDT.

* At 542 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen. Flash flooding is already occurring. Thunderstorms 
  will continue to train over the same areas, with additional 
  rainfall amounts of 1 to 3 inches possible in the warned area.

* Some locations that will experience flooding include...
  Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Wellington,
  Park City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill,
  Maize, Clearwater, Anthony, Douglass, Sedgwick, Belle Plaine and
  Harper.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 27.
 Interstate 35 between Mile Markers 2 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3701 9834 3763 9776 3808 9722 3808 9652
      3768 9675 3700 9736

$$

JAKUB
137 
WGUS73 KICT 250207
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
907 PM CDT Fri May 24 2019

KSC035-077-079-095-173-191-250209-
/O.CAN.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley KS-Sedgwick KS-Harvey KS-Harper KS-Kingman KS-Sumner KS-
907 PM CDT Fri May 24 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN COWLEY...SEDGWICK...
SOUTHEASTERN HARVEY...HARPER...SOUTHEASTERN KINGMAN AND SUMNER
COUNTIES IS CANCELLED...

Flash Flooding is no longer expected to pose a threat. Please 
continue to heed any remaining road closures. A areal flood warning 
remains in effect until 1045am Saturday morning for the warned area. 

LAT...LON 3808 9715 3808 9652 3768 9675 3748 9693
      3748 9715

$$

KSC015-250330-
/O.CON.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
907 PM CDT Fri May 24 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
BUTLER COUNTY...

At 859 PM CDT, Doppler radar indicated widespread 3 to 5 inches of 
rainfall across the county from earlier heavy rains. Flash flooding 
will likely continue through the night with several roads closed due 
to high water.

Some locations that will experience flooding include...
El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton,
Whitewater, Leon, Potwin, Elbing, Cassoday, Santa Fe Lake, El Dorado
State Park, Augusta Municipal Airport, El Dorado Airport and El
Dorado Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3808 9715 3808 9652 3768 9675 3748 9693
      3748 9715

$$

JAKUB
373 
WGUS73 KICT 250258
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
958 PM CDT Fri May 24 2019

KSC015-250306-
/O.CAN.KICT.FF.W.0023.000000T0000Z-190525T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
958 PM CDT Fri May 24 2019

...THE FLASH FLOOD WARNING FOR BUTLER COUNTY IS CANCELLED...

Flash Flooding is no longer expected to pose a threat. Please 
continue to heed any remaining road closures. A areal flood warning 
remains in effect until 1045am Saturday morning for the warned area. 

LAT...LON 3808 9715 3808 9652 3768 9675 3748 9693
      3748 9715

$$

JAKUB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:17 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 24, 1:17 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
117 PM CDT Fri May 24 2019

.SHORT TERM...(Today through Tonight)
Issued at 319 AM CDT Fri May 24 2019

Active pattern looks to continue for several more days, with
numerous rounds of thunderstorms expected through Tuesday evening.

A synoptic pattern favorable for essentially daily rounds of
thunderstorms across Mid-America has set up across the country,
featured by a western CONUS longwave trough and eastern CONUS
ridge. Periodic shortwaves ejecting northeast out of the base of
the longwave trough have and will continue to interact with a very
moist/unstable boundary layer across Mid-America. NAEFS
standardized anomaly plots suggest the western CONUS trough and
mid/upper winds fields are anomalously deep/strong, with
anomalously high low-level moisture/precipitable water
values...all ingredients needed for multi-day strong/severe storms
and heavy rain/flooding.

Current activity progressing across southern/central KS should
continue to wane in intensity as the early morning progresses,
although cannot rule out a stray severe wind gust, especially if a
bowing segment can align itself NNW-SSE perpendicular to 0-3km
shear vectors. Imagine we'll be able to cancel tornado watch
early.

Otherwise, a few showers/thunderstorms may linger through the
morning across the area within a zone of rich mid-level moisture
and warm advection. Current activity will lay out a weak/subtle
low- level baroclinic zone across the area this afternoon, which
will be the focus for renewed development this afternoon/evening.
Thinking this will be mainly east/southeast of a line from Pratt-
Lyons- Salina. 700mb temperatures don't look quite as warm today
compared to yesterday, so activity may tend to go up faster and
more widespread. That said, extensive clouds, rich mid-level
moisture and the shear number of storms may limit the overall
severe threat, although still expecting at least a handful of
strong/severe storms. Main threats will be hail/wind, although
cannot rule out an isolated tornado. The bigger story may be
potential for very heavy rainfall, with efficient rain producers
due to high PW values. Will continue the flash flood watch through
tonight, expanding to include a few more southeast KS counties.

Kleinsasser

.LONG TERM...(Saturday through Thursday)
Issued at 319 AM CDT Fri May 24 2019

The evening-overnight hours of both Saturday and Sunday look
active as well, as model consensus ejects a pair of shortwaves
northeast over Mid-America. Details regarding placement of the
highest PoPs are still unclear, but continued strong
moisture/instability coupled with at least modest deep layer shear
will support another couple rounds of strong to severe storms
along with very heavy rainfall.

Monday-Monday night may actually turn out to be on the quiet
side, as model consensus keeps the best low-level focus for
convection across Nebraska. However, another round of storms is
expected again by Tuesday afternoon-evening, as a deep trough and
associated strong cold front approach from the west/northwest.

Finally a relief from the barrage of daily storms is expected to
arrive by mid week, as the overall favorable synoptic pattern
breaks down.

Kleinsasser

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 108 PM CDT Fri May 24 2019

Primary aviation concerns: TSRA, MVFR CIGS, and LLWS

A surface boundary stretches southwest to northeast from the Texas
Panhandle through northern Missouri. An unstable and very moist
airmass along this boundary will lead to scattered to numerous
thunderstorms with reductions in VIS/CIGs. The coverage of TSRA
may wane some after 06z, potentially with a break through Saturday
morning. Late tonight, a brief period of LLWS may develop as well.
Lower CIGs will continue to be a concern as well.

Martin

&&

.HYDROLOGY...
Issued at 319 AM CDT Fri May 24 2019

Several more rounds of thunderstorms are expected through Tuesday
evening, with a continued very heavy rainfall threat. Given
saturated soils, low FFG values and already swollen
rivers/streams, flooding issues will likely continue and even
worsen for some.

The greatest threat this afternoon-evening will be generally
southeast of a line from Pratt-Lyons-Salina. Numerous storms are
expected, and will likely be efficient rain producers given high
PW values and relatively higher mid-level moisture. Activity will
tend to train SW-NE along a quasi-stationary frontal zone.

Kleinsasser

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    77  66  82  65 /  60  60  30  60
Hutchinson      76  65  82  64 /  40  50  20  60
Newton          76  65  81  64 /  60  60  30  70
ElDorado        76  67  80  64 /  70  60  30  70
Winfield-KWLD   78  67  81  66 /  80  60  20  60
Russell         78  62  82  62 /  10  30  20  60
Great Bend      77  63  81  62 /  10  30  20  60
Salina          79  65  83  64 /  20  50  20  60
McPherson       76  65  82  63 /  30  50  20  60
Coffeyville     82  70  82  68 /  60  40  20  50
Chanute         80  69  81  67 /  70  50  30  70
Iola            79  69  81  66 /  80  60  40  70
Parsons-KPPF    81  70  82  67 /  60  50  30  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for KSZ049>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...RM
HYDROLOGY...ADK
Hazardous weather outlook, May 24, 4:28 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
428 AM CDT Fri May 24 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250930-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
428 AM CDT Fri May 24 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms will impact the region, likely
most numerous this afternoon and evening generally southeast of a
line extending from Salina to Lyons. Strong to severe thunderstorms
are likely, with the primary threat being large hail and damaging
winds, although an isolated tornado cannot be ruled out.

Additionally, a flash flood threat is expected to develop this
afternoon and evening, as numerous thunderstorms may tend to move
over the same areas. Please refer to the Flash Flood Watch for
additional information.

Widespread river flooding, some of which is significant, will
continue to be a threat as well. Please see the latest River Flood
Warnings for the latest information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periodic rounds of thunderstorms with heavy rain, flooding, and
severe weather will continue to threaten the area at times through
Tuesday evening. Please continue to monitor later forecasts as we
refine the threat areas for each day.

Significant and high-impact river flooding will continue well into
next week. Please see the latest River Flood Warnings for the
latest information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening, mainly
southeast of a line extending from Salina to Lyons.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, May 24, 1:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             4 NW HAYSVILLE          37.61N 97.39W
05/24/2019  M1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            KWCH RELAYED REPORT OF NICKEL TO QUARTER
            SIZE HAIL AT 47TH AND WEST.

&&

MARTIN
Local storm report, May 24, 2:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             1 SW DOWNTOWN WICHITA   37.68N 97.36W
05/24/2019  E1.00 INCH       SEDGWICK           KS   PUBLIC

            VIA SOCIAL MEDIA.

&&

CWH
Local storm report, May 24, 2:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             5 S BEL AIRE            37.69N 97.28W
05/24/2019  M0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

            DIME SIZED HAIL AT OLIVER AND DOUGLASS

&&

METZGER
Local storm report, May 24, 2:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             1 WNW JABARA AIRPORT    37.75N 97.24W
05/24/2019  E0.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

CWH
Local storm report, May 24, 2:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             4 SSW DOWNTOWN WICHITA  37.63N 97.38W
05/24/2019  M1.00 INCH       SEDGWICK           KS   PUBLIC

            MPING REPORT OF QUARTER SIZE HAIL.

&&

MARTIN
Local storm report, May 24, 2:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             2 SE DOWNTOWN WICHITA   37.67N 97.32W
05/24/2019  E1.00 INCH       SEDGWICK           KS   STORM CHASER

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:03 PM CDTSpecial Weather StatementICTLincoln27 min
May 23, 8:51 PM CDTSpecial Weather StatementICTBarton, Russell39 min
May 23, 9:34 PM CDTSpecial Weather StatementICTSaline26 min
May 23, 10:59 PM CDTSpecial Weather StatementICTMarion31 min
May 23, 11:20 PM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Rice55 min
May 24, 1:17 AM CDTSevere Thunderstorm WarningICTBarton, Russell58 min
May 24, 1:47 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline58 min
May 24, 2:27 AM CDTSpecial Weather StatementICTBarton33 min
May 24, 8:30 AM CDTRiver Flood WarningICTBarton7 days
May 24, 9:01 AM CDTRiver Flood WarningICTWilson4 days
May 24, 9:30 AM CDTSpecial Weather StatementICTMontgomery60 min
May 24, 9:47 AM CDTFlash Flood WarningICTChautauqua, Elk, Montgomery88 min
May 24, 10:13 AM CDTRiver Flood WarningICTLincoln11 hr
May 24, 11:40 AM CDTFlash Flood WatchICTBarton, Ellsworth, Labette, Montgomery, Neosho52 hr
May 24, 1:12 PM CDTSpecial Weather StatementICTSumner33 min
May 24, 1:25 PM CDTAreal Flood WarningICTBarton, Rice24 hr
May 24, 1:38 PM CDTSpecial Weather StatementICTSumner37 min
May 24, 1:52 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner53 min
May 24, 1:54 PM CDTRiver Flood WarningICTRussell24 hr
May 24, 2:09 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion, Sedgwick66 min
May 24, 2:42 PM CDTSevere Thunderstorm WarningICTButler, Greenwood48 min
May 24, 2:48 PM CDTFlash Flood WarningICTChase, Marion5 hr
May 24, 3:15 PM CDTSevere Thunderstorm WarningICTChase, Marion60 min
May 24, 3:19 PM CDTSpecial Weather StatementICTGreenwood26 min
May 24, 3:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner52 min
May 24, 3:30 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner60 min
May 24, 3:47 PM CDTRiver Flood WarningICTButler4 days
May 24, 3:47 PM CDTRiver Flood WarningICTButler, Cowley4 days
May 24, 3:50 PM CDTRiver Flood WarningICTButler, Cowley4 days
May 24, 3:53 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood67 min
May 24, 4:06 PM CDTTornado WarningICTButler, Cowley39 min
May 24, 4:28 PM CDTTornado WarningICTChase, Greenwood36 min
May 24, 4:42 PM CDTTornado WarningICTButler33 min
May 24, 4:56 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick49 min
May 24, 5:02 PM CDTTornado WarningICTButler, Greenwood43 min
May 24, 5:18 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick27 min
May 24, 5:24 PM CDTFlash Flood Warning EmergencyICTButler, Chase, Harvey, Marion, Sedgwick2 hr
May 24, 5:41 PM CDTSpecial Weather StatementICTGreenwood34 min
May 24, 5:46 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion, Woodson59 min
May 24, 6:06 PM CDTFlash Flood WarningICTGreenwood13 hr
May 24, 6:40 PM CDTFlash Flood WarningICTButler, Cowley, Sumner3 hr
May 24, 6:43 PM CDTSevere Thunderstorm WarningICTButler, Chase, Elk, Greenwood, Woodson62 min

Nearby

Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.